Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
agc85

Minocycline

I had a really bad chest break out during the summer and in july was prescribed minocycline and erythromycin topical. i took the minocycline for a month and the erythromycin until it ran out. the chest papules cleared up and has not returned but now my face has broken out and has only continuously gotten worse. the scars are awful and the zits just keep getting bigger and bigger.

i have 2 more refills of minocycline and im considering going back on it. i want to take it but i also dont want to stop it eventually to have my acne return with a vengeance. is there any way i can start taking it slowly like maybe one every couple of days or every other day or should i just take it for a month and see what happens then?

this is my last last resort. :(

Share this post


Link to post
Share on other sites

Hey there, I'm going to move this to the anti biotics subforum. =)

As for mino, yes, I highly suggest gradually weaning yourself off the medication. Or onto it. But just keep in mind, antibiotics are not the answer and once you come off them, chances are your acne will flare back up. But, if you do so gradually, that will be minimzied.

Personally, antibiotics kept me from moderate to mild and I've been mild ever since and I haven't used one since the beginning of July.

Share this post


Link to post
Share on other sites

From what I've read on these forums Minocycline seems to come across as the 'accutane' of antibiotics. Never tried it myself though and my doctor has never even considered it as an option.

So far my experience with antibiotics is that they are just maintaining your skin, as in they don't really clear spots but do prevent outbreaks. I've been on Doxycycline for three weeks now and I haven't really seen any noticible improvement. However I will persist with it as I will not switich to another antibiotic should this not work as I just don't think it's worth it.

I am confident my doctor will refer me to a derm if I don't respond to Doxycycline.

Share this post


Link to post
Share on other sites

thanks for the replies guys! i could kill my doctor (shes not even really my doctor. shes new at the office i normally go to) for putting me on the antibiotic in the first place. im so not a meds person and was hoping for just a topical to clear it up, and she didnt even warn me that if i stopped taking it my face would become what it is now. id say i have fairly moderate acne now in comparison to when i went to the doctor. i had pretty much clear skin my whole life (im 24 nearing 25) until the summer time this year and then went to mild and now on my jawline, cheek, and neck its constant papular/occasional cysts. i do not want to do antibiotics because im afraid of the chest breakout coming back and things just getting worse but i kind of feel like everything else to this point has been a waste of money and i dont know what else to do.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×